Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 40, NWS Melbourne, FL

June 17, 2010Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 17, 2010, 2:53 PM EDT for Brevard County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 2:53 PM EDT (18:53 UTC)
Expired
Jun 17, 2010, 3:21 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:56 PM EDTTSTM WND DMG1 Sw Titusville, FLONE TREE DOWN NEAR THE INTERSECTION OF BARNA AVE AND PARK AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS52 KMLB 171853
SVRMLB
FLC009-171945-
/O.NEW.KMLB.SV.W.0040.100617T1853Z-100617T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA

* UNTIL 345 PM EDT.

* AT 247 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TITUSVILLE...AND MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MIMS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2851 8089 2851 8091 2852 8092 2853 8093
      2869 8095 2869 8084 2852 8078
TIME...MOT...LOC 1853Z 180DEG 2KT 2860 8084

$$


WEITLICH
2 follow-up statements
049 
WWUS52 KMLB 171913
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
313 PM EDT THU JUN 17 2010

FLC009-171945-
/O.CON.KMLB.SV.W.0040.000000T0000Z-100617T1945Z/
BREVARD-
313 PM EDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR NORTHERN BREVARD COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TITUSVILLE. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIMS 
AND LAGRANGE

LAT...LON 2851 8089 2851 8091 2852 8092 2853 8093
      2869 8095 2869 8084 2852 8078
TIME...MOT...LOC 1912Z 180DEG 2KT 2861 8084

$$


WEITLICH
545 
WWUS52 KMLB 171921
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU JUN 17 2010

FLC009-171930-
/O.CAN.KMLB.SV.W.0040.000000T0000Z-100617T1945Z/
BREVARD-
321 PM EDT THU JUN 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS 
CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2851 8089 2851 8091 2852 8092 2853 8093
      2869 8095 2869 8084 2852 8078
TIME...MOT...LOC 1920Z 180DEG 2KT 2861 8084

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 17, 2:25 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT THU JUN 17 2010

.DISCUSSION...

CURRENTLY-TONIGHT...THE EAST COAST SEA BREEZE HAS BEEN SLOW TO
PUSH INLAND AS A LITTLE MORE WESTERLY GRADIENT FLOW EXISTS.
THEREFORE EXPECT WEST/EAST BOUNDARY COLLISION TO OCCUR FARTHER
EAST THAN YESTERDAY. HIGH MOISTURE VALUES...SLIGHTLY COOLER MID
LEVEL TEMPS AND DRIER AIR ALOFT WILL ALLOW FOR STRONG TO
MARGINALLY SEVERE WIND GUSTS AND SMALL HAIL. FREQUENT TO EXCESSIVE
LIGHTNING WILL BE THE MAIN HAZARD. STEERING FLOW IS WEAK BUT
ENOUGH EXISTS TO PUSH THE CONVECTION EASTWARD...MAINLY FOR THE
NORTH HALF OF THE AREA. EXPECT MOST OF THE CONVECTION TO HAVE
DIMINISHED BY 00Z...EXCEPT MAYBE IN THE SOUTH WHERE CURRENT
DEVELOPMENT IS SLOWER.

FRI...AREA WILL CONTINUE TO LIE IN A WEAKNESS OF THE SUBTROPICAL
RIDGE WITH CONTINUED LIGHT WINDS THROUGH THE COLUMN. MOISTURE WILL
REMAIN HIGH AND THE LOW LEVEL SOUTHWEST FLOW SUGGESTS AN ACTIVE
AFTERNOON FOR CONVECTION OVER THE EASTERN HALF OF CENTRAL FLORIDA.
THE LATEST MOS POPS ARE 50-60 PERCENT SO HAVE BUMPED UP RAIN
CHANCES IN THE NORTH TO LIKELY AND GONE 50 PERCENT FOR MOST OF THE
REST OF THE AREA.

FRI NIGHT-SAT NIGHT...SURFACE RIDGE AXIS MOVING SLOWLY NORTHWARD
OVER SOUTHERN AND CENTRAL FLORIDA WILL RESULT IN A LIGHT WIND FIELD.
THIS WILL ALLOW FOR BOTH EAST AND WEST COAST SEA BREEZES TO FORM BY
EARLY AFTERNOON AND START PUSHING TOWARD THE INTERIOR WHERE OPTIMUM
SEA BREEZE BOUNDARY COLLISIONS SHOULD OCCUR. LIGHT VERTICAL WIND
PROFILE TO 700MB INDICATES SLOW...ERRATIC STORM MOVEMENT. THIS IS
WHEN OUTFLOW BOUNDARY INTERACTIONS WITH THE LARGER MESO SCALE SEA
BREEZE BOUNDARIES COME INTO PLAY TO PRODUCE STRONG STORMS. MODELS
ALSO SUGGESTING THAT THE NORTHWEST TO NORTHEAST FLOW AROUND THE
EASTERN SIDE OF THE 500MB HIGH LOCATED TO THE WEST WILL BRING DOWN
COOLER MID LEVEL AIR MASS THAT MAY HELP STEEPEN LAPSE RATES FOR
STRONGER STORMS.

PREVIOUS SUN-TUE DISCUSSION...WILL KEEP INTERIOR/COASTAL SPLIT NEAR
CLIMO AT 40%/30% SUNDAY AS HIGHER COVERAGE OF CONVECTION MAY BEGIN
TO GET PUSHED FARTHER WEST. MIGHT BE ABLE TO LOWER THE TREASURE
COAST TO 20% BUT MAY NEED TO RAISE ORLANDO NORTHWARD UP TO 50
PERCENT. REGARDLESS...TEMPERATURES ARE FCST TO BE NEAR CLIMO IN THE
L/M 90S INTERIOR AND U80S/NR 90 COAST.
&&

.AVIATION...CURRENT TAFS WHICH HAVE TEMPO THUNDERSTORM GROUPS
THROUGH 21-22Z STILL LOOK OKAY. SOME MAY ONLY EXPERIENCE VCTS BUT
EXPECT AT LEAST A PERIOD OF GUSTY OUTFLOW BOUNDARY WINDS. FRI
AFTERNOON ALSO LOOKS ACTIVE FOR STRONG STORMS.

&&

.MARINE...THROUGH FRI WE WILL CONTINUE WITH THE SURFACE RIDGE
ACROSS SOUTH FLORIDA AND A 5-10 KNOT SOUTH/SOUTHWEST FLOW. SOME
STORMS MAY AFFECT THE INTRACOASTAL WATERS THROUGH EARLY EVENING
AND AGAIN ON FRI AFTERNOON...ESPECIALLY FROM THE CAPE NORTHWARD.

SAT-TUE...SURFACE HIGH PRESSURE RIDGE RE ESTABLISHES ITSELF ACROSS
NORTHERN FLORIDA AND THE SOUTHEAST STATES BY EARLY NEXT WEEK. THE
PERSISTENT 10 TO 15 KNOTS EASTERLY FLOW WILL INTRODUCE A SMALL BUT
LONG PERIOD SWELL COMPONENT TO THE SEAS STARTING MON. AN INVERTED
TROUGH/EASTERLY WAVE MOVING ACROSS THE NORTHERN CARIBBEAN MAY
INCREASE THE PRESSURE GRADIENT OVER THE SOUTHERN COASTAL WATERS
RESULTING IN WINDS INCREASING TO 15 TO 20 KNOTS AND SEAS BUILDING
TO THE 4 TO 5 FOOT MON NIGHT AND TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  75  90 /  20  60  20  50
MCO  75  94  75  92 /  20  60  20  50
MLB  76  91  77  89 /  20  50  20  50
VRB  75  91  75  90 /  20  50  20  40
LEE  77  94  73  92 /  20  60  20  50
SFB  77  96  75  94 /  20  60  20  50
ORL  78  94  75  93 /  20  60  20  50
FPR  74  91  74  90 /  20  50  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 17, 10:54 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1054 AM EDT THU JUN 17 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-172100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1054 AM EDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND EVENING.

...THUNDERSTORM IMPACT...
A WEAK TROUGH ALOFT TO THE NORTH OF THE AREA HAS PROVIDED SLIGHT
MID LEVEL COOLING. DAYTIME HEATING OF A MOIST AIR MASS WILL LEAD
TO SCATTERED STORMS. THE PRIMARY FOCUS WILL BE THE EAST AND WEST
COAST SEA BREEZE BOUNDARIES...WITH THE HIGHEST COVERAGE OCCURRING
ACROSS THE INTERIOR WHERE NUMEROUS BOUNDARIES COLLIDE...
PARTICULARLY ALONG AND WEST OF INTERSTATE 4.

THE PRIMARY HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING
STRIKES. THOUGH THERE HAVE BEEN NO REPORTS OF PEOPLE BEING STRUCK
BY LIGHTNING THE PAST FEW DAYS...SEVERAL STRUCTURAL FIRES HAVE
BEEN CAUSED BY LIGHTNING. A FEW STORMS MAY ALSO PRODUCE 50-60 MPH
WINDS AND SMALL HAIL. YOU SHOULD MOVE INDOORS AT THE FIRST SIGN
OF A DEVELOPING STORM IN YOUR VICINITY.

...FLOOD IMPACT...
WEAK WINDS THROUGH THE ATMOSPHERE WILL LEAD TO VERY SLOW STORM
MOTION. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED
AGAIN THIS AFTERNOON...CAUSING PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING.

...EXCESSIVE HEAT IMPACT...
AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH
TYPICAL FLORIDA SUMMERTIME HUMIDITY VALUES WILL PRODUCE HEAT INDEX
READINGS OF 100 TO 105 BEFORE COOLING OCCURS FROM THUNDERSTORMS.
THOSE WITH OUTDOOR ACTIVITIES SHOULD BE ALERT FOR SIGNS OF HEAT
STRESS AND REMEMBER TO DRINK PLENTY OF WATER.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING AND STRONG
OUTFLOW WINDS WILL OCCUR ACROSS THE PENINSULA THIS AFTERNOON. THE
GREATEST COVERAGE SHOULD BE ALONG AND WEST OF INTERSTATE 4. LITTLE
STORM MOTION IS EXPECTED...EXCEPT A FEW STORMS MAY PUSH ACROSS THE
COAST...PRIMARILY IN VOLUSIA COUNTY.

IF YOU GO BOATING DURING THE FLORIDA WET SEASON...IT IS USUALLY A
GOOD IDEA TO WRAP THINGS UP AROUND MIDDAY...UNLESS YOU ARE
PREPARED TO AVOID OR RIDE OUT A STRONG STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE EXTENDED AS A
WEAK UPPER LEVEL TROUGH OVER THE REGION GIVES WAY TO DEEP
EASTERLY FLOW ACROSS THE PENINSULA EARLY NEXT WEEK. SCATTERED
AFTERNOON LIGHTNING STORMS CAN BE EXPECTED EACH DAY WITH THE MAIN
HAZARD BEING DANGEROUS LIGHTNING STRIKES. THE POSSIBILITY FOR
ONSHORE MOVING NIGHTTIME AND EARLY MORNING SHOWERS AND STORMS WILL
INCREASE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Local storm report, Jun 17, 1:45 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     DOWNBURST        4 NW APOPKA             28.73N 81.56W
06/16/2010                   ORANGE             FL   MESONET

            20 INCH OAK TREE BROKEN OFF 30 FT UP ON A 75 FT TREE

&&

JCG
Special weather statement, Jun 17, 1:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT THU JUN 17 2010

FLZ044-045-144-171845-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
156 PM EDT THU JUN 17 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN
ORANGE COUNTY...

* UNTIL 245 PM EDT.

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
NORTHWEST LAKE COUNTY NEAR THE VILLAGES...MOVING SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

LAT...LON 2897 8166 2926 8164 2886 8137 2883 8141
      2878 8141 2834 8166 2835 8194 2895 8196
TIME...MOT...LOC 1755Z 307DEG 11KT 2889 8184

67
Special weather statement, Jun 17, 2:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUN 17 2010

FLZ047-147-171900-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
215 PM EDT THU JUN 17 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER BREVARD COUNTY...

* UNTIL 300 PM EDT.

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL IN NORTHERN
BREVARD COUNTY NEAR SHARPES...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

LAT...LON 2794 8052 2788 8050 2782 8087 2848 8087
      2871 8097 2871 8096 2875 8084 2834 8071
      2860 8073 2864 8079 2871 8075 2876 8081
      2878 8074 2878 8073 2848 8063 2827 8066
      2823 8064 2843 8062 2811 8057 2789 8046
TIME...MOT...LOC 1814Z 258DEG 6KT 2841 8077

67
Special weather statement, Jun 17, 2:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT THU JUN 17 2010

FLZ045-171915-
ORANGE-
231 PM EDT THU JUN 17 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...

* UNTIL 315 PM EDT.

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE
CASTLE AND ORLANDO...WITH NEARLY STATIONARY MOVEMENT.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...DOCTOR PHILLIPS AND SEA WORLD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2847 8154 2855 8135 2835 8129 2834 8146
      2835 8147
TIME...MOT...LOC 1830Z 058DEG 4KT 2842 8139

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:56 PM EDTSpecial Weather StatementMLBLake49 min
Jun 17, 2:15 PM EDTSpecial Weather StatementMLBBrevard45 min
Jun 17, 2:31 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 17, 4:05 PM EDTSpecial Weather StatementMLBOrange40 min
Jun 17, 4:09 PM EDTSpecial Weather StatementMLBOsceola66 min
Jun 17, 4:17 PM EDTSevere Thunderstorm WarningMLBOsceola33 min
Jun 17, 4:30 PM EDTAreal Flood AdvisoryMLBLake, Orange90 min
Jun 17, 4:59 PM EDTAreal Flood AdvisoryMLBOrange, Seminole, Volusia61 min
Jun 17, 4:59 PM EDTSpecial Weather StatementMLBIndian River46 min
Jun 17, 5:48 PM EDTSpecial Marine WarningMLB87 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.